MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD PROG VALVE INLINE; CHPV

INTEGRA LIFESCIENCES MANSFIELD PROG VALVE INLINE; CHPV
Catalog Number 823834
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
This is 1 of 2 reports linked to mfg repot number 3013886523-2023-00434.A physician reported a hakim valve (id 823834) was implanted in 2019 via ventriculoperitoneal (vp) shunt with setting 90 mmh2o.The valve was used with the straight connector id (823053).On (b)(6) 2023, the valve setting was changed to 30 mmh2o.However, due to the result of patency check, the suspicion of blockage was confirmed.Therefore, the hakim valve and connector were removed and replaced on (b)(6) 2023.According to the information provided, it is unknown if the patient had signs and symptoms due to obstruction.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Hakim valve (id 823834) was returned for evaluation.Device history record (dhr) - lot ctcbg6, conformed to the specifications when released to stock.Failure analysis - the valve was visually inspected, biological debris were noted in the housing and a needle hole in the needle chamber was noted.The valve passed the test for programming, occlusion and reflux.The valve passed the test for leak, only leak from the needle hole.Root cause analysis - no root cause could be determined as the technician could not confirm any problem with the valve at the time of investigation.The possible root cause for the issue reported by the customer, could be due to biological debris and protein build up interfering with the valve device in view of the biological debris noted in the housing.

Brand Name
PROG VALVE INLINE
Common Device Name
CHPV
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18301554
Report Number3013886523-2023-00433
Device Sequence Number7160715
Product Code JXG
UDI-Device Identifier10886704041832
UDI-Public(01)10886704041832(17)200131(10)CTCBG6
Combination Product (Y/N)N
PMA/510(K) Number
K053107
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Catalogue Number823834
Device Lot NumberCTCBG6
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/27/2023
Supplement Date Received by Manufacturer02/22/2024
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SHUNT CONNECTOR TITANIUM STRL (ID 823053).
Patient Age21 YR
Patient SexMale